Disappointed

Just wrote a long post thats disappearead to cyberspace so here is the abridged version:

Following disaterous second ablation I was resigned to living on flecanide for as long as it worked or it was medically feasable.

A recent exercise stress test showed no heart disease but lengthening on QT interval at higher heart rates. Flecanide is a known cause of this so E.P. wants to reduce flecanide and redo test in 3 months. I am concerned because:

1.i walk quite strenuously each day is this still ok?

2.Previously I needed th higher dose to keep heart in rhythm. If I cant take flec what next? HR and BP low so increased dose of bisoprolol no good without pacemaker

3. E.P. doesnt want to see me so will ring arrhythmia nurse but not sure if it should my G.P. that I express my concerns to.

My previous positive attitude has completely disappeared.

Any comments gratefully received.

Jane x

15 Replies

oldestnewest
  • I'd contact the nurse as the first port of call. Then you could always write to the EP though many medics are not good on answering correspondence!!!

  • dedeottie , I take the anti arrhythmic Disopyramide and it definitely helps my AF. It is not widely prescribed. You may want to ask about this.

    Sandra

  • Hi Jane

    There are days (sometimes weeks or months) that the battle with AF upsets or frustrates us all; you will bounce back. You seem to be quite clear about what you want answering in your first two bullets. Try the arrhythmia nurse or the EP secretary in the first instance as they will go to the EP to get an answer; I'm sure it's the most efficient way for them to screen queries (which leaves them time to ablate, run clinics etc) and they are perfectly reasonable things to want to know the answer to now rather than wait.

    I would let your GP know of any advice you are given that is not part of official communications that they should get a copy of.

    Take care and keep well.

    Jo

    x

  • Sorry to hear the buoyancy has got lost. Is it time to dip the hand in the pocket and either see your EP privately or get a second opinion?

    As for walking, how about consulting a personal trainer and getting to grips with what sort of walking is beneficial and what might stress your heart? Does the average personal trainer arm themselves with this sort of info?

    I hope a good way forwards will present itself.

  • Thanks everyone really useful comments as usual. I am sure I will feel better when I have some answers. You are right I need to talk to someone asap x

  • I don't know enough about the alternative drugs but a recent talk from someone in charge of pace makers at St Georges made it clear that they are often used so that beta blockers can be used in AF. Also confirmed that raising HB through use of pace makers can stop the AF in some cases- so don't worry too much as there are some definite last resort things there

  • meant to say Heart rate!

  • Thanks Rosie. My E.P. keeps saying he has lots of tricks up his sleeve but wont reveal his hand!!

  • I'm sorry you have another hurdle to overcome Dedeottie. Can you ring your EP's secretary with your question on exercise as it sounds like the most straightforward to answer. Take comfort from the thought, though that you probably would have been advised not to exercise if that would be a problem. I would also contact your arrhythmia nurse and discuss all of your concerns as worry is not what you need but a plan.

    Best wishes and your positivity will return with advice and sight of the way forward. xx

  • I rang my wonderful arrhythmia nurse who answered all my questions without hesitating. She says I can carry on exercising as this is a precautionary measure even though it is a necessary one also. If I go into A.F. I have to phone her straight away and she will ask my E.P. what he wants me to do bearing in mind my low HR and BP he will probably want to see me. In the meantime I have to take my HR BP and ecg on kardia at the same time every day. She reminded me that the first ablation may have been partially successful so lower dose of flec may be ok.

    I feel much better and back in control again at least as much as we ever can be.

    Thanks for support all. X

  • Good. How nice that you have her at the other end of the phone.

  • Why not write your posts using Word or your E-Mail program and then copy them to this site.

  • Another way to keep what you've written is to highlight the text and copy it to the clipboard (Ctrl-C). The only ways you can lose it is if (a) you copy something else onto the clipboard, or (b) your computer shuts down.

    Speaking from too much experience here ....

  • Thanks I really need to do these things, it is so frustrating!

  • I recommend only using WORD or EMAIL. In both cases set your backup time to 1 minute and then the worst that can happen is you lose 1 minutes worth of typing.

    Since I upgraded to iOS 10 on my iPhone I have lost loads of info on HUL because the phone screen freezes.

You may also like...